Minnesota, 2019

Blizzard and Heavy Snow in Minnesota, February 7, 2019

February 7, 2019 · NWS MPX · 31 events in 31 counties and zones

A strong system was well south in the southern Mississippi River region the morning of Thursday February 7th. Over the Upper Midwest, there was an elongated, inverted trough that focused the precipitation across the Upper Midwest during the morning, and afternoon of Thursday February 7th.

Where it happened

Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A strong system was well south in the southern Mississippi River region the morning of Thursday February 7th. Over the Upper Midwest, there was an elongated, inverted trough that focused the precipitation across the Upper Midwest during the morning, and afternoon of Thursday February 7th. Once this system moved rapidly northeast over the Great Lakes region, and pressure rises occurred across the Upper Midwest, strong gusty winds developed and caused blizzard conditions in parts of Minnesota.

The initial bands of precipitation developed over southern Minnesota during the predawn hours with a mixture of sleet, freezing rain and snow. There was already a coating of ice from a long duration of freezing drizzle the night before. The mixture of sleet, freezing rain, and snow quickly changed over to all snow after sunrise.

Snowfall intensified in the morning, with amounts of 4 to 6 inches already reported in portions of central and east central Minnesota before noon. The snowfall continued through the afternoon, and tapered off in the evening. The heaviest snowfall occurred between 7 AM CST, to 2 PM CST.

As winds began to increase during the afternoon, visibility dropped significantly in western Minnesota. By the mid to late afternoon, several roads closed as blowing snow kept snowplows off the road. In addition, the governor of Minnesota activated the National Guard for blizzard assistance in Renville County due to white-out conditions and stranded motorists.

Between 330 PM and 930 PM Thursday, February, 7th, the Minnesota State Patrol reported 149 crashes, 294 spin-outs and 19 jack knifed trucks in portions of west central, and northwest Minnesota.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Feb 7, 5:00 AM CST, 1 hour earlier.

Area forecast discussion, Feb 7, 5:00 AM CST, 1 hour before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
500 AM CST Thu Feb 7 2019

.SHORT TERM...(Today through Friday)
Issued at 459 AM CST Thu Feb 7 2019

Winter Storm still on track to cause significant impacts today
across the local area, with several inches of snowfall, a blizzard
for western through southern MN, followed by crashing temperatures
and very cold wind chills tonight.

Potent upper wave evident on satellite imagery lifting northeast
through the Kansas City area early this morning with fairly
widespread thunderstorm activity from Illinois through Missouri,
Arkansas, Oklahoma and Texas. Last night, lightning made it as far
north as far southern Minnesota with the quick moving warm air
advection band of snow and sleet that produced up to about an inch
of snow across parts of the area.

Overnight, weak lift and saturation in the low levels led to a
prolonged period of freezing drizzle.  Deeper moisture is beginning
to arrive early this morning, with snow developing quickly and
lifting north. The snow will impact the morning commute, but amounts
should be less than an inch during that time.  Peak snow rates today
look to occur from roughly 9AM-3PM as strong jet dynamics arrive.
The main PV advection will to move through southeast MN through west
central WI, with the highest QPF looking to occur east of our
forecast area. The peak forcing being slightly further east than
previously thought did lead to slight lowering of the snowfall
amounts. For today, expecting 1-2" across western MN, 2-5" for
eastern MN, and 4-7" for western WI with the higher amounts expected
the further east you go. Did trim some counties out of the Winter
Storm Warning due to the lower amounts.

Winds this afternoon looked just as strong as previously thought,
with strong gust potential noted in the soundings. Higher confidence
in achieving sustained speeds of 30MPH with gusts over 40MPH
possible. Hence, expanded the blizzard warning to include another
row of counties along the Minnesota River Valley and expanded it
further east to include a portion of the I-35 corridor from Owatonna
south to the Iowa border. Dangerous conditions will develop this
afternoon in the Blizzard Warning area. The strong northwest winds
will persist through the evening hours as well, and temperatures
will crash as we get on the cold side of the system.  Wind chill
values will plummet tonight to -30 to -40 across much of the area by
early Friday morning. Went ahead with a Wind Chill Warning through
Friday morning for values colder than -35 from St. Cloud to the west.
A wind chill advisory has been issued east of St. Cloud except for
parts of western WI, but a expansion to all of western WI may be
needed later.

.LONG TERM...(Friday night through Wednesday)
Issued at 459 AM CST Thu Feb 7 2019

Big thing, when looking at GEFS h5 mean height forecasts is that
nothing really changes on the large scale through the middle of this
month. We will be maintaining the general idea of troughing across
western NOAM and ridging over eastern NOAM. So for the foreseeable
future, we will remain in a cold and active weather pattern, with
the GFS/ECMWF similar with showing another significant winter storm
impacting the nations mid section early next week.

This period stats on a cold note, with a 1050 mb high still forecast
to be centered on the MN/WI border by Saturday morning. The light
winds and fresh snow pack will set the stage for some wild
temperature drops Friday night depending on what happens with cloud
cover. We did lower the low forecast Saturday morning below
SuperBlend values, going closer to a blend of the MAV and Euro mos
guidance. Wind chills will also be an issue, but not until early
Saturday morning out in western MN as return flow sets back
up. We'll get through tonight's wind chills first, but in all
likelihood we will need another round of wind chill advisories for
Saturday morning in wester MN.

Saturday and Sunday will be characterized by WAA both days, which
will result in cloudy skies. Best chance for snowfall still looks to
come Sunday along and south of I-94, but again, this looks like a
cosmetic type snow, with amounts under 1 inch.

Next week, both the GFS/ECMWF are similar in showing another strong
area of lower pressure coming out of Colorado and into the Great
Lakes Monday/Tuesday. This looks very similar to the system that is
going to impact the area today, with another healthy swath of snow
to the northwest of the low track. Right now, the highest snow
potential would be from southeast MN into central WI, but there's
plenty of time for this to move some. The bottom line though is it
is looking increasingly likely we will be dealing with another major
winter storm across the upper Midwest at the beginning of next
week. Behind this system, we look to get a few cool and dry days.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1057 PM CST Wed Feb 6 2019

A combination of -SN/-FZDZ is expected to continue on an off-on
basis through the overnight hours. Little to no accumulation is
expected. However, conditions will generally remain in MVFR levels
overnight. Heavier and steadier snow is expected for much of the
day tomorrow with visibilities commonly dropping into the 1-2SM
range, and potentially even lower, especially once the winds
increase tomorrow afternoon and evening. Ceilings are expected to
remain in the MVFR range. NW winds will increase to the 15-25kt
sustained range late day tomorrow thru tomorrow evening with gusts
to around 35kt, highest speeds in western and southern MN.

KMSP...Passing rounds of -SN/-FZDZ will continue through the
overnight hours which could produce some light mixed wintry precip
accumulation for the morning push. The heavier snow is expected
to move into the area from late morning through late afternoon,
potentially with rates of 1"/hr at times. Overall accumulations
with this round look to be around 6" through the Thursday evening
push. Winds will also kick up late tomorrow afternoon and remain
strong through tomorrow night, which will not only create blowing
snow issues but also wind chills down to the -15F to -25F range
from around midnight tomorrow night through late Friday morning.

/OUTLOOK FOR KMSP/
Fri...VFR. Wind NW 10-15 kts.
Sat...Mainly VFR. MVFR ceilings possible. Wind SE 5 kts.
Sun...VFR. MVFR ceilings possible. Wind NE 5 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until midnight CST tonight for WIZ014-
     023-024.

     Wind Chill Advisory from midnight tonight to noon CST Friday for
     WIZ014-023-024.

     Winter Storm Warning until midnight CST tonight for WIZ015-016-
     025>028.

MN...Winter Weather Advisory until midnight CST tonight for
     MNZ041>045-048>053-057>063-066>070-076>078.

     Wind Chill Advisory from midnight tonight to noon CST Friday for
     MNZ043>045-050>053-059>063-066>070-074>078-082>085-091>093.

     Wind Chill Warning from midnight tonight to noon CST Friday for
     MNZ041-042-047>049-054>058-064-065-073.

     Winter Weather Advisory until noon CST today for MNZ047-054>056-
     064-065-073>075-082>085-091>093.

     Blizzard Warning from noon today to midnight CST tonight for
     MNZ047-054>056-064-065-073>075-082>085-091>093.

&&

SHORT TERM...SPD
LONG TERM...MPG
AVIATION...JPC
Hazardous weather outlook, Feb 6, 8:55 PM CST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
855 PM CST Wed Feb 6 2019

MNZ041>045-047>053-055>063-065>069-075>077-084-085-093-072100-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi-Meeker-
Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod-Sibley-
Carver-Scott-Nicollet-Le Sueur-Rice-Waseca-Steele-Freeborn-
855 PM CST Wed Feb 6 2019

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota and
west central Minnesota.

.DAY ONE...Tonight

A combination of light freezing drizzle and snow showers will
continue through the rest of the night.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A widespread 3 to 6 inches of snow are expected Thursday.

The threat for another several inches of accumulating snow exists
Monday and Tuesday.

Very cold wind chills are expected Thursday night through Friday
morning across western MN. Wind Chill values as low as 40 below
zero are expected. Wind chills colder than 30 below zero will be
possible again Saturday morning across western Minnesota.

.SPOTTER INFORMATION STATEMENT...

Spotters and snowfall observers are urged to report snowfall
amounts to the National Weather Service.

MNZ054-064-073-074-082-083-091-092-072100-
Lac Qui Parle-Yellow Medicine-Redwood-Brown-Watonwan-Blue Earth-
Martin-Faribault-
855 PM CST Wed Feb 6 2019

This Hazardous Weather Outlook is for portions of south central
Minnesota...southwest Minnesota and west central Minnesota.

.DAY ONE...Tonight

A combination of light freezing drizzle and snow showers will
continue through the rest of the night.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A widespread 3 to 6 inches of snow are expected Thursday. Blowing
snow leading to blizzard conditions are expected Thursday
afternoon and Thursday night.

The threat for another several inches of accumulating snow exists
Monday and Tuesday.

Very cold wind chills are expected Thursday night through Friday
morning. Wind Chill values as low as 35 below zero are expected.
Wind chills colder than 30 below zero will be possible again
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters and snowfall observers are urged to report snowfall
amounts to the National Weather Service.

MNZ070-078-WIZ014>016-023>028-072100-
Dakota-Goodhue-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-
Chippewa-Eau Claire-
855 PM CST Wed Feb 6 2019

This Hazardous Weather Outlook is for portions of east central
Minnesota...southeast Minnesota...northwest Wisconsin and west
central Wisconsin.

.DAY ONE...Tonight

A combination of light freezing drizzle and snow showers will
continue through the rest of the night.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Winter Storm conditions with widespread 4 to 7 inches of snow is
expected Thursday with the potential for locally higher amounts.

Wind chills near 25 below zero will be possible Friday morning

The threat for another several inches of accumulating snow exists
Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters and snowfall observers are urged to report snowfall
amounts to the National Weather Service.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 heavy snow, 13 blizzard. Local standard time, as filed.

Heavy Snow, Anoka

When
February 7, 6:00 AM CST to 6:00 PM CST
Where
Anoka forecast zone
Reported by
Social Media
Coordinates
45.273, -93.246 (the zone’s center; the record gives no point)

Several reports from social media and the general public reported up to 6 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Benton

When
February 7, 6:00 AM CST to 6:00 PM CST
Where
Benton forecast zone
Reported by
Social Media
Coordinates
45.699, -93.999 (the zone’s center; the record gives no point)

Several reports from social media and the general public reported up to 6 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Carver

When
February 7, 6:00 AM CST to 6:00 PM CST
Where
Carver forecast zone
Reported by
Official NWS Observations
Coordinates
44.821, -93.803 (the zone’s center; the record gives no point)

Several reports from social media, the general public, and the official report at the Chanhassen WFO, reported up to 9 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Hennepin

When
February 7, 6:00 AM CST to 6:00 PM CST
Where
Hennepin forecast zone
Reported by
Trained Spotter
Coordinates
45.005, -93.477 (the zone’s center; the record gives no point)

Several reports from social media, trained spotters, and the general public reported up to 8 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, McLeod

When
February 7, 6:00 AM CST to 6:00 PM CST
Where
McLeod forecast zone
Reported by
Trained Spotter
Coordinates
44.824, -94.272 (the zone’s center; the record gives no point)

Several reports from social media and a trained spotter, reported up to 8 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Meeker

When
February 7, 6:00 AM CST to 6:00 PM CST
Where
Meeker forecast zone
Reported by
Public
Coordinates
45.123, -94.527 (the zone’s center; the record gives no point)

A few reports from social media and the general public reported up to 7 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Morrison

When
February 7, 6:00 AM CST to 6:00 PM CST
Where
Morrison forecast zone
Reported by
Trained Spotter
Coordinates
46.013, -94.268 (the zone’s center; the record gives no point)

Several reports from social media. trained spotters and the general public reported up to 8 inches of snow, that fell during the mid morning, through the afternoon. Some areas north of Morrison County received up to 8 inches of snow by 12 noon CST.

Heavy Snow, Sherburne

When
February 7, 6:00 AM CST to 6:00 PM CST
Where
Sherburne forecast zone
Reported by
Trained Spotter
Coordinates
45.444, -93.775 (the zone’s center; the record gives no point)

Several reports from social media, trained spotters, and the general public, reported up to 9 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Stearns

When
February 7, 6:00 AM CST to 6:00 PM CST
Where
Stearns forecast zone
Reported by
COOP Observer
Coordinates
45.552, -94.613 (the zone’s center; the record gives no point)

Several reports from social media, COOP observers, and the general public reported up to 9 inches of snow, that fell during the morning, and through the afternoon.

Heavy Snow, Wright

When
February 7, 6:00 AM CST to 6:00 PM CST
Where
Wright forecast zone
Reported by
Trained Spotter
Coordinates
45.174, -93.963 (the zone’s center; the record gives no point)

Several reports from social media, trained spotters, and the general public reported up to 9 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Chisago

When
February 7, 7:00 AM CST to 6:00 PM CST
Where
Chisago forecast zone
Reported by
Social Media
Coordinates
45.503, -92.908 (the zone’s center; the record gives no point)

A few reports from social media and the general public reported up to 6 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Dakota

When
February 7, 7:00 AM CST to 6:00 PM CST
Where
Dakota forecast zone
Reported by
Social Media
Coordinates
44.672, -93.065 (the zone’s center; the record gives no point)

Several reports from social media, trained observers, and the general public reported up to 8 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Isanti

When
February 7, 7:00 AM CST to 6:00 PM CST
Where
Isanti forecast zone
Reported by
Social Media
Coordinates
45.562, -93.295 (the zone’s center; the record gives no point)

A few reports from social media and the general public reported up to 6 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Mille Lacs

When
February 7, 7:00 AM CST to 6:00 PM CST
Where
Mille Lacs forecast zone
Reported by
Trained Spotter
Coordinates
45.938, -93.630 (the zone’s center; the record gives no point)

Several reports from social media and a trained spotter reported up to 8 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Ramsey

When
February 7, 7:00 AM CST to 6:00 PM CST
Where
Ramsey forecast zone
Reported by
COOP Observer
Coordinates
45.017, -93.100 (the zone’s center; the record gives no point)

Several reports from social media, a COOP observer, and the general public reported up to 7 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Scott

When
February 7, 7:00 AM CST to 6:00 PM CST
Where
Scott forecast zone
Reported by
Social Media
Coordinates
44.649, -93.536 (the zone’s center; the record gives no point)

Several reports from social media and the general public reported up to 6 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Kanabec

When
February 7, 8:00 AM CST to 6:00 PM CST
Where
Kanabec forecast zone
Reported by
Social Media
Coordinates
45.945, -93.293 (the zone’s center; the record gives no point)

A few reports from social media and the general public between Milaca, and Hinckley, reported up to 8 inches of snow, that fell during the mid morning, through the afternoon.

Heavy Snow, Washington

When
February 7, 8:00 AM CST to 6:00 PM CST
Where
Washington forecast zone
Reported by
Social Media
Coordinates
45.039, -92.884 (the zone’s center; the record gives no point)

Several reports from social media and the general public reported up to 6 inches of snow, that fell during the mid morning, through the afternoon.

Blizzard, Stevens

When
February 7, 10:30 AM CST to 7:30 PM CST
Where
Stevens forecast zone
Reported by
AWOS
Coordinates
45.586, -96.000 (the zone’s center; the record gives no point)

Blizzard conditions developed across Stevens County during the late morning as winds increased to 30 to 40 mph, and visibility dropped to one quarter of a mile or less for several hours. During the height of the blizzard, several roads were closed due to white out conditions and snow plows were taken off the road. This is based on the Minnesota Department of Transportation web page.

Blizzard, Swift

When
February 7, 11:30 AM CST to 6:30 PM CST
Where
Swift forecast zone
Reported by
AWOS
Coordinates
45.283, -95.681 (the zone’s center; the record gives no point)

Blizzard conditions developed across Swift County during the late morning as winds increased to 30 to 40 mph, and visibility dropped to one quarter of a mile or less for several hours. During the height of the blizzard, several roads were closed due to white out conditions and snow plows were taken off the road. This is based on the Minnesota Department of Transportation web page.

Blizzard, Yellow Medicine

When
February 7, 11:30 AM CST to 6:30 PM CST
Where
Yellow Medicine forecast zone
Reported by
AWOS
Coordinates
44.716, -95.868 (the zone’s center; the record gives no point)

Blizzard conditions developed across Yellow Medicine County during the late morning as winds increased to 30 to 40 mph, and visibility dropped to one quarter of a mile or less for several hours. During the height of the blizzard, several roads were nearly impassable, or travel was not advised based on the Minnesota Department of Transportation web page.

Blizzard, Lac Qui Parle

When
February 7, 11:30 AM CST to 6:30 PM CST
Where
Lac Qui Parle forecast zone
Reported by
AWOS
Coordinates
44.996, -96.173 (the zone’s center; the record gives no point)

Blizzard conditions developed across Lac Qui Parle County during the late morning as winds increased to 30 to 40 mph, and visibility dropped to one quarter of a mile or less for several hours. During the height of the blizzard, several roads were closed due to white out conditions and snow plows were taken off the road. This is based on the Minnesota Department of Transportation web page.

Blizzard, Brown

When
February 7, 12:00 PM CST to 7:00 PM CST
Where
Brown forecast zone
Reported by
Department of Highways
Coordinates
44.242, -94.727 (the zone’s center; the record gives no point)

Blizzard conditions developed across Brown County during the afternoon as winds increased to 30 to 40 mph, and visibility dropped to one quarter of a mile or less for several hours. During the height of the blizzard, several roads were nearly impassable, or travel was not advised based on the Minnesota Department of Transportation web page.

Blizzard, Chippewa

When
February 7, 12:00 PM CST to 7:00 PM CST
Where
Chippewa forecast zone
Reported by
AWOS
Coordinates
45.022, -95.567 (the zone’s center; the record gives no point)

Blizzard conditions developed across Chippewa County during the afternoon as winds increased to 30 to 40 mph, and visibility dropped to one quarter of a mile or less for several hours. During the height of the blizzard, several roads were closed based on the Minnesota Department of Transportation web page.

Blizzard, Redwood

When
February 7, 12:00 PM CST to 7:00 PM CST
Where
Redwood forecast zone
Reported by
Department of Highways
Coordinates
44.404, -95.254 (the zone’s center; the record gives no point)

Blizzard conditions developed across Redwood County during the afternoon as winds increased to 30 to 40 mph, and visibility dropped to one quarter of a mile or less for several hours. During the height of the blizzard, several roads were nearly impassable, or travel was not advised based on the Minnesota Department of Transportation web page.

Blizzard, Renville

When
February 7, 12:00 PM CST to 7:00 PM CST
Where
Renville forecast zone
Reported by
Department of Highways
Coordinates
44.727, -94.947 (the zone’s center; the record gives no point)

Blizzard conditions developed across Renville County during the afternoon as winds increased to 30 to 40 mph, and visibility dropped to one quarter of a mile or less for several hours. During the height of the blizzard, several roads were nearly impassable, or travel was not advised based on the Minnesota Department of Transportation web page. The National Guard was activated due to white-out conditions, and stranded motorists.

Blizzard, Nicollet

When
February 7, 12:00 PM CST to 7:00 PM CST
Where
Nicollet forecast zone
Reported by
Department of Highways
Coordinates
44.350, -94.247 (the zone’s center; the record gives no point)

Blizzard conditions developed across Nicollet County during the afternoon as winds increased to 30 to 40 mph, and visibility dropped to one quarter of a mile or less for several hours. During the height of the blizzard, several roads were nearly impassable, or travel was not advised based on the Minnesota Department of Transportation web page.

Blizzard, Martin

When
February 7, 1:00 PM CST to 8:00 PM CST
Where
Martin forecast zone
Reported by
Department of Highways
Coordinates
43.674, -94.551 (the zone’s center; the record gives no point)

Blizzard conditions developed across Martin County during the afternoon as winds increased to 30 to 40 mph, and visibility dropped to one quarter of a mile or less for several hours. During the height of the blizzard, several roads were nearly impassable, or travel was not advised based on the Minnesota Department of Transportation web page.

Blizzard, Watonwan

When
February 7, 1:00 PM CST to 8:00 PM CST
Where
Watonwan forecast zone
Reported by
Department of Highways
Coordinates
43.978, -94.614 (the zone’s center; the record gives no point)

Blizzard conditions developed across Watonwan County during the afternoon as winds increased to 30 to 40 mph, and visibility dropped to one quarter of a mile or less for several hours. During the height of the blizzard, several roads were nearly impassable, or travel was not advised based on the Minnesota Department of Transportation web page.

Blizzard, Blue Earth

When
February 7, 2:00 PM CST to 8:00 PM CST
Where
Blue Earth forecast zone
Reported by
Department of Highways
Coordinates
44.035, -94.067 (the zone’s center; the record gives no point)

Blizzard conditions developed across Blue Earth County during the afternoon as winds increased to 30 to 40 mph, and visibility dropped to one quarter of a mile or less for several hours. During the height of the blizzard, several roads were nearly impassable, or travel was not advised based on the Minnesota Department of Transportation web page.

Blizzard, Faribault

When
February 7, 2:00 PM CST to 8:00 PM CST
Where
Faribault forecast zone
Reported by
Department of Highways
Coordinates
43.674, -93.948 (the zone’s center; the record gives no point)

Blizzard conditions developed across Faribault County during the afternoon as winds increased to 30 to 40 mph, and visibility dropped to one quarter of a mile or less for several hours. During the height of the blizzard, several roads were nearly impassable, or travel was not advised based on the Minnesota Department of Transportation web page.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2019Every state in 2019This day in weather historyWarnings in Minnesota, February 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 797689, 797690, 797691, 797695, 797698, 797699, 797701, 797704, 797705, 797707, 797692, 797694, 797696, 797700, 797702, 797703, 797697, 797706, 797723, 797718, 797719, 797721, 797724, 797725, 797726, 797727, 797728, 797720, 797729, 797722, 797730.